February 5, 2014 at 2:44 am
Does anyone else get itchy?? My ivig is wearing off, get infused tomorrow…. but when it wears off I get super itchy as well as all the shocks, zings, and fun… ugh.. it’s quite miserable!
February 6, 2014 at 2:50 am
I think being itchy is just one of the many resdiuals we CIDPers seem to have to live with. In your case it may be related to the IVIg wearing off. In my case IVIg had nothing to do with it, I just itched all over from time to time, still do. The most frustrating time for me was when I first got the itchiness (with GBS in 2008), but couldn’t scratch at anything due to complete body paralysis. Now I have a cool scratching stick I use quite often.
Hope the IVIg takes your symptoms away
February 7, 2014 at 7:02 pm
Sounds exactly like me. When it gets closer to IVIG time I have exact same symptoms. It was getting so bad the last 5 or so days before treatment that I had my Dr. change my frequency. We shortened the time between treatments by 1 week and I am in much better shape. More consistent external symptoms between treatments. I still get some itching, stingers, etc, but not like before.
Also of note…for me Lyrica is a wonder drug at relieving the itch, stingers and overall discomfort. Nothing, I mean Nothing, works like Lyrica!
Maybe you can get your Dr. to shorten the time between treatments, even if it means a reduced number of days. I was at:
4 days every 4 weeks. Now 3 days every 3 weeks. Same dosage per year, just more often…..sure is a hassle though….
February 8, 2014 at 3:36 am
well, sorry that yall have similar symptoms, but I’m glad i’m not totally crazy! 🙂 Zbrd- Yes, lyrica has saved me… the first three or so months of this mess I didn’t sleep hardly at all.. I was sooo exhausted and would fall right to sleep, but then wake up in misery with the creepy crawly uncomfortable crawl out of my skin sensations.. I finally had to take something to help with it and they gave me lyrica.. every single time I try to cut back then I don’t sleep at all, and I am miserable with shocks, zings, crawling out of my skin sensation.. it has saved my sanity for sure!
As far as shortening the duration of the treatments, I know I should go back to every 2 weeks, but it is very hard to do that.. I am at every 3 right now.. and I definitely feel it wear off and kind of slide into that 3rd week…I am still working and raising 2 young kids, so every 2 weeks made it where I just didn’t get any time to just live… I do like the idea of 2 days in a row though.. I could do that a little easier maybe.. It’s all such a juggling act, and I defintely don’t want to do any permanent damage by going too long in between treatments.
February 8, 2014 at 4:35 am
My CIDP gave me a bonus form of itchy, restless leg syndrome (RLS). It’s an itching, twitching, squirmy feeling in my legs. It is not painful, but extremely irritating. It can keep me from sleeping at times. My neuro had me on Requip (Ropinirole) for my RLS but it didn’t help me and I was experiencing some of the side affects from that drug, so I went off it.
What I found that works for me is a low cost over-the-counter homeopathic item called “Restless Legs Relief” from Magnilife. It’s available in most drug stores. This works wonders for my itching and RLS symptoms, it usually starts working in about 30 minutes after taking it. There are always some that would say this is not a medicine. But, as far as I’m concerned, if it helps remove and/or reduce RLS discomfort it IS a medicine of sorts. I take it daily and it has worked consistently for me for a few years now.
August 16, 2014 at 11:53 pm
Thanks Jim! Yes, I Have RLS as well, ever since this started.. when I take a benadryl it makes it even worse! My itchy locations I do have the RLS sensation as well.. .. I seem to itch during exacerbations.. I went 4 weeks in between IVIG this past round, hoping maybe I could extend it from every 3 weeks, and it was a major mistake – threw me into an exacerbation.. feels like fire ants and itchy, ahhhh on all my extremties ;( Hope yall are doing well!
August 18, 2014 at 3:45 am
I have deep nerve and muscle pain and skin level burning and itching.
June 14, 2016 at 8:36 am
I know this is an old post but I have exactly the identical problem. Did you ever find a solution ?
June 14, 2016 at 6:54 pm
hello! I never found a real solution to the itching, besides just staying on schedule with my IVIG.. which of course helps everything! I also have to stay out of the sun, as that makes me break out in a rash and itch even worse 🙁
July 7, 2022 at 3:17 pm
I contracted GBS in 2002. Then a few years later I advanced into CIDP. I didn’t know this at the time, however the fact I could not walk my wife took me to the doctor. This was in 2011. I was admitted to the hospital immediately started on IVIG daily. After a week or so I begin to get my strength back and was discharged. I was fortunate they caught it early. From that time, I have been on a regiment of IVIG infusions to attempt find the best timing interval of this infusions. I currently receive my infusions every 8 weeks. I still live with the numbness and pins and needles in my feet and hands but have learned to live with it. I haven’t had much trouble with side effects from the IVIG except a few years ago the itching on my ankles and hands primarily. Recently the itching has moved to my scalp. I normally use Cortisone 10 for my hands and feet. This works for me for 2-3 months then the itching returns. CIDP was a cake walk compared to GBS.
You must be logged in to reply to this topic.